zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal dividends in the dual model. (English) Zbl 1131.91026
The authors study the optimal dividend problem in case the surplus of a company is modelled as $$U(t)=u-ct+S(t)$$ where $u$ is the initial surplus, $c$ is the rate of expenses and $S$ is a compound Poisson process with positive jumps. This so-called dual model would be appropriate for companies that exhibit occasional gains, such as pharmaceutical or petroleum companies, in contrast to the more classical ’primal’ model that is suitable for insurance companies. The authors describe several methods to find the level of the optimal dividend and provide numerical illustrations.

91B28Finance etc. (MSC2000)
91B30Risk theory, insurance
60G51Processes with independent increments; Lévy processes
Full Text: DOI
[1] Bühlmann, H.: Mathematical methods in risk theory. (1970) · Zbl 0209.23302
[2] Cramér, H.: Collective risk theory: A survey of the theory from the point of view of the theory of stochastic processes. (1955)
[3] de Finetti, B., 1957. Su un’impostazione alternativa della teoria collettiva del rischio. In: Transactions of the XVth International Congress of Actuaries, vol. 2. pp. 433--443
[4] Dufresne, D., 2006. Fitting combinations of exponentials to probability distributions. Applied Stochastic Models in Business and Industry (in press) · Zbl 1142.60321
[5] Dufresne, F.; Gerber, H. U.; Shiu, E. S. W.: Risk theory with the gamma process. ASTIN bulletin 21, No. 2, 177-192 (1991)
[6] Gerber, H. U.: Games of economic survival with discrete- and continuous-income processes. Operations research 20, No. 1, 37-45 (1972) · Zbl 0236.90079
[7] Gerber, H. U.; Shiu, E. S. W.: Optimal dividends: analysis with Brownian motion. North American actuarial journal 8, No. 1, 1-20 (2004) · Zbl 1085.62122
[8] Miyasawa, K.: An economic survival game. Journal of the operations research society of Japan 4, No. 3, 95-113 (1962)
[9] Pafumi, G.: Discussion on H.U. Gerber and E.S.W. Shiu’s ”on the time value of ruin”. North American actuarial journal 2, No. 1, 75-76 (1998)
[10] Seal, H. L.: Stochastic theory of a risk business. (1969) · Zbl 0196.23501
[11] Tákacs, L.: Combinatorial methods in the theory of stochastic processes. (1967)
[12] Yang, H.; Zhang, L.: Spectrally negative Lévy processes with applications in risk theory. Advances in applied probability 33, 281-291 (2001) · Zbl 0978.60104